i went to see dr. last wed. and i have been having trouble getting it down during the day. i have been taking latus for about 3 yrs.up until last wed. i was taking 60 units at night and 60 during the day. the dr. wanted me to try novlog because of my high bg during the day and changed my latus to 40 at night and 80 during the day.l told him to hold off on novolog, i would try if i had to but nope bg down during day now but my overnights are way low like from 40’s to 50’s for the last 5 days . my ? is the 80 units catching me at that time of night or is it something easle? i have lost moer weight and have cut back even more on eating.i am at a road block on what to do. any input on this will be welcome.
Not sure how to help you on this one. I take Levimier at night. It’s never gone lower than 95 before bed and 84 in the morning.
Are the highs you were experiencing post prandial? (Two hours after meals) If so, your doctor was right and the bolus is the way to go.
Eddie, been there and done that. Here’s what we did, I don’t know how it would work for you, but might be worth discussing with your doc. I am on Meformin 2000 mg and amaryl 50 mg. We switched the met. to twice a day, after my second largest meal, and then the other dose after my biggest meal of the day…or within two hours. The amaryl I take right away in the AM…low carb diet…150 - 175 carbs a day…and lots of exercise…So far so good. But taking that final dose of met. at dinner time was being sketchy with my bs. So I have put it back to within two hours of going to bed…with a snack of one carb and one protein…like 1/2 c cottage cheese and 1/2 fruit; or 4 crackers with peanut butter and a yogurt. Now my lows in the middle of the night aren’t so bad, and they are evened out by morning to get a good start on an FBS…during the day if I exercise and eat regularly, the amaryl and first dose of Met have it under control… I know it sounds complicated…but it’s all in how your body is reacting to the tweeking it takes. Good luck!
thanks i will talk to him about that but i was talking to my wife last night and we (she) thinks it might that i have switched to the highg dosage duing the day and that my body is still tring to adjust to it.
Short answer none of us can say for certain, too many factors to guesstimate. Depending on how much weight you lost NEEDING to cut down the meds dosage certainly makes excellent sense! If I loose 10 percent of my body weight the dosage of any medication I was taking might have more effect, right?! Same for the insulin.
If you are having LOWS in a consistant time frame, you are truly BLESSED!
Consider you know when its going to happen, and can take all kinds of action to both prevent/watch it. If it was random, or haphazard you’d have a lot more to examine and try and figure out. Try cutting back on the bedtime dose a bunch of units and watch the numbers more closely…
Once you get more comfortable numbers (higher than 30-60) you’ve found the right amount. Better to reduce by too much be a little high rather then crash. Good luck, and keep us posted…